Thank you for the replies ladies - pain not so bad today, just very sleepy. Hope it continues to improve and was just a blip.
i have just finished my 6th cycle of cap, have had terrible stomach cramps since the 3rd cycle, inot in my back though. i take a buscopan for the cramps which really helps,just another horrible side effect as well as bad hands and feet,headaches,fatigue ect!
I hope everyone is as well as they can be.
I just need a bit of advice. I have had one cyle of cape and everything was fine until the night before my onc appointment. I was woken up by severe stomach, lower and upper back pain. I didn't take any painkillers as I wasn't sure what was causing it. After being checked over by pharmacist (onc appointment was with pharmacist) and having an ECG at appointment they said it was all okay.
Ever since (5 days and have started second cyle of cape) I have had constant very bad lower back and stomach pain. The only way to get any relief has been to take codeine (prescribed when I was on IV chemo) 4 times a day, but it makes me feel ill. Is this usual on cape or should I ring BCN for advice? I wasn't given any painkillers at my appointment and I think they felt it was just a one off.
Hello Stresshead, thanks for the information. Sorry to hear about your toes - that sounds sore! I know several people on this thread have had the manky toenail problem, but so far I have managed to avoid that. My fingernails, however, are gradually looking worse and worse as the previous cycles of Cap work their way up. I'm hoping I don't lose them as I can't bear stuff to do with nails (I managed to keep them all when on IV chemo in 2011, but I did get some nasty horizontal ridges on them). My right index fingernail is particularly strange - it's curling up at the edges and is on it's way to being boat-shaped! I have to keep that one really short. I hope you get a good length of time from the Cap. As you say, if it keeps you alive, it's all worth it! Hugs. Barton.x
hi Barton, just started my 10th and final |(according to my onc) cycle of cape..nails are now disgusting. toe nails are black and my finger nails have gone thick and all broken away: oe has gone 'bad'. they have broken very low down and are quite sore. Stil, rather have that and be ok. xx
Hello Cap gang! Hope everyone is doing OK? Sorry Cap stopped working for you, Jo, but glad you haven't had any nasty se's on it. Long may it work for you! I have a couple of questions for the Cap gang, if I may? Firstly, since my 8 week break from Cap, my finger nails have been very fine and bendy - paper thin, and they are partly coming away from the nail bed at the top of my nails. I have to keep cutting them right back as it hurts when they bend back! Now I know it will probably be from the Cap, as my nails won't have grown out fully during the 8 week break (and I am hoping that the Cap break will eventually work it's way through and I'll have stronger nails again, at least for a little while), but I was wondering if anyone else has had similar trouble? And now, after typing that, CHEMO BRAIN has struck and I can't remember what my second question was going to be!!! I'll get back to you again later, if I may? Love and hugsvto all, Barton.x
Although i am no longer part of the cape gang as it has stopped working! I am now part of the taxol gang! Had first one on wednesday and feel fine after it. Had the cold cap though! WOW its sooo cold its unbelievable! I thought my head was going to explode! after about 15 minutes I think my head was just frozen and i didnt feel anything after that! you have to have it on for 2 1/2 hrs!! when we took it off i had ice on my hair! lets hope it works! good luck to anyone having scans or results. Hope everyone is well.
hugs jo x
I have been reading through the beginning of this thread as I have joined the Cape gang (second cylcle starts tomorrow).
Sorry you're having problems with burning feet. I think I read, either on this thread or somewhere else, about buying gel insoles and putting them in the freezer to cool (not too long) and then wearing them inside thin cotton socks.
Don't know if these would be any good. Hope you get some relief soon.
Pam, so pleased to hear your news.!!
Jo, dont worry about crying..my counselor is used to me bawling every time.i once said to her.." how do you cope with everyones woes and crying all the time" she replied..." at least at the end of the day i can walk away from it". How right she is...i just wish we all could.
Hello Cap gang! Well, I'm back from the chemo unit with my lastest lot of pills (Cycle 8), after my 9 week break. I have a lower dose this time (3600mg daily instead of 4000mg), so hoping the se's will be slightly less. Hugs to all the Cap gang, and I'm thinking of all who have had bad news recently. Barton.x
Great news Pam, it gives me inspiration when I hear stories like yours especially at the moment because I am going on new chemo Vinorelbine nexr week following progression. If this does not work xeloda is likely tk be next to try.xx
Helo, Pam - what wonderful news - so reassuring! That must be a huge weight off your mind. My fingers are firmly crossed for you, too. Long may it continue. Hugs, Barton.x
Hi I thought i would post my good news to share with those ladies suffering with S/es at the moment and to say with a bit of luck it is worth it!! so repeat spinal MRI and CT scan last week.(my first CT scan for 3 years). the CT scan shows all clear....the MRI no progression in mets in multiple vertebra with collapsed T4. Ive been very fortunate to have 3 years of no progression on capecitabine and 4 years since secondary diagnosis. My fingers are now very tightly crossed that this may continue!!!
Hi sjamitch, please dont beat yourself up for feeling as you do. I too am a 'cup half empty' person and i find it really difficult. We all feel like crumbling, especially at 'results' time but only we know how it really feels. was so sorry to hear your news but i'm sure the next thing will be the one that works for you. Lots of hugs.x
Hello again, Jo, I can understand it being a hard day for you! Please don't feel you have to apologise for being upset - I'm sure all of us here can say that we have, at one time or another, had a "rant"! I have to admit that I too am a pessimist! (sorry for all ths exclamation marks). It was a good thing that your Onc said - please try to take it in. Hugs. Barton.x. Ps: Helen - glad to hear you are feeling a little better, although you are a naughty girl for not ringing the hospital - there is such a thing as being too "stiff upper lip" about things! However I won't make you sit on the naughty step (that would be too mean for the state you have been in)! Hugs to both, and all the rest of the Cap gang.
thanks for your reply. Its been a tough day. start taxol next week. just gotta keep going! i hope your scan is good. its interesting that my onc said "its not anywhere as bad as what you think it is' he was very positive. unfortunately im a cup half empty kinda girl and find it difficult to see anything positive at all!
Sorry about the rant!
Best wishes to all
Hello, Jo, so sorry to hear of your results! I can only imagine how you feel at the moment, but I wish you all the best. I hope the Taxol works for you, as I know it has worked for lots of ladies on this site. Please read the relevant threads, and all the positive posts - there are lots. By the time I start my next lot of tablets on Thursday, I will have had an 8 week break. They have booked a CT Scan for me on 11th Feb, and I am already nervous about what it will show - hoping the little uggers haven't been having a party while I have been off the Cap! Love and hugs, Barton.x